MAUDE Adverse Event Report: Ethicon Inc. J-VAC; Catheter Tip Suction

Ethicon Inc. J-VAC; Catheter Tip Suction
Catalog Number 2160
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent a hysterectomy + resection of an abdominal wall tumor on (b)(6)-2026 and a bulb reservoir was used.When the drain was introduced into the reservoir, it was noticed that the reservoir connection was broken.Additional information has been requested.Upon receipt and analysis, port is broken in unusual form which shows that twisting force.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information provided: j-vac refervior bulb 100 cc (2160) : affected side: does not apply ## reason why the product is not available: available j-vac refervior bulb 100 cc (2160) : lot/lot number: j2500907 list all j&j products that were used during the case, but did not contribute to the reported event.## was there any damage or injury reported by the patient or user? ## no *** was there a significant delay ? ## no *** if available, please provide the product order number (po).## na *** additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Was the reservoir used with the adapter included with the corresponding blake drain? - was the reservoir used in the patient? - was the connection issue noticed before activating the reservoir? - did the reservoir function properly upon first activation? - if yes, how long after the first activation happened did the issue occurred? - please verify if the connection was loose between the adapter and reservoir, or the drain and the adapter? - if no, how many reactivation were performed when issue was noticed? - was another reservoir used to correct the situation? - could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.- please provide the source or name of person providing answers to follow-up questions: h3 evaluation: complaint sample review : complaint sample of reservoir bulb with partial connection port was received for evaluation, product was inspected visually, and found that the bulb port is broken in unusual form which shows that twisting force is not applied on the product for assembling the drain & bulb port as instructed in ifu.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.It is suspected that the product might have handled differently at user end, and lead to the defect generation.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.Review of defective sample's image / video : not applicable, as there was no complaint sample image / video received for evaluation.Due to the damages found on the device the complaint was observed.The assignable cause for the condition is not related to the manufacturing process.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
J-VAC
Common Device Name
Catheter Tip Suction
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Degania India
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50201218
Report Number2210968-2026-07951
Device Sequence Number10365635
Product Code JOL
UDI-Device Identifier10705031003293
UDI-Public(01)10705031003293(17)300620(10)J2500907
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2160
Device Lot NumberJ2500907
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/23/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2026
Initial Report FDA Received Date08/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexUnknown